Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 10, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 5, 2016, 5:14 PM CDT for Waushara County, Wisconsin. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2016, 5:14 PM CDT (22:14 UTC)
- Expired
- Jun 5, 2016, 6:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Waushara County, WI
The radar
The Green Bay radar (KGRB), 106 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:21 PM CDT | TSTM WND GST 44 | Wautoma, WI | G38 KTS AT Y50 AWOS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
629 WUUS53 KGRB 052214 SVRGRB WIC137-052300- /O.NEW.KGRB.SV.W.0010.160605T2214Z-160605T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 514 PM CDT SUN JUN 5 2016 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAUSHARA COUNTY IN CENTRAL WISCONSIN... * UNTIL 600 PM CDT * AT 513 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF PLAINFIELD...OR 8 MILES WEST OF WAUTOMA...MOVING SOUTHEAST AT 55 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... WAUTOMA...BERLIN...REDGRANITE...PLAINFIELD...SILVER LAKE...PINE RIVER... DAKOTA...MOUNT MORRIS...SAXEVILLE AND WILD ROSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4398 8960 4424 8960 4424 8889 4398 8889 TIME...MOT...LOC 2213Z 302DEG 46KT 4409 8945 HAIL...<.75IN WIND...60MPH $$ KIECKBUSCH
1 follow-up statement
974 WWUS53 KGRB 052239 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 539 PM CDT SUN JUN 5 2016 WIC137-052300- /O.CON.KGRB.SV.W.0010.000000T0000Z-160605T2300Z/ WAUSHARA WI- 539 PM CDT SUN JUN 5 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTHWESTERN WAUSHARA COUNTY... AT 539 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF PLAINFIELD...OR 12 MILES WEST OF WAUTOMA...MOVING SOUTHEAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... WAUTOMA...BERLIN...REDGRANITE...PLAINFIELD...SILVER LAKE...DAKOTA...MOUNT MORRIS...RICHFORD...SPRING LAKE AND COLOMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4398 8960 4424 8960 4404 8890 4398 8889 TIME...MOT...LOC 2239Z 297DEG 40KT 4407 8954 HAIL...<.75IN WIND...60MPH $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:08 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 5, 3:08 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 308 PM CDT SUN JUN 5 2016 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Monday Issued at 308 PM CDT Sun Jun 5 2016 A short-wave trof and associated sfc trof will continue to generate showers and thunderstorms late this afternoon and early evening. The tstms may produce wind gusts of 40 to 50 mph and hail up to dime size over north central WI, where CAPE is currently 400-600 j/kg. Convection should quickly shift east of the region by mid-evening, followed by partly cloudy skies for the rest of the night. On Monday, another short-wave trof and associated cold front will push through the region. This wave will arrive earlier in the day, with showers spreading southeast across the region during the mid to late morning. With abundant cloud cover and limited heating, instability should be weak, so not expecting any severe weather. lows tonight will be in the low to mid 50s, with highs on Monday only in the 60s to around 70 range. .LONG TERM...Monday Night Through Sunday Issued at 308 PM CDT Sun Jun 5 2016 A broad upper-level low pressure trough over the eastern half of North America will deliver a chance for showers and thunderstorms to Northeast Wisconsin through Tuesday. Meanwhile, high pressure over western North America will intensify and shove the low pressure trough east into the Atlantic by Friday. Dry and pleasant weather is expected midweek during the transition, but warm temperatures and a chance for showers and thunderstorms will return as the axis of the ridge approaches late in the week. && .AVIATION...for 18Z TAF Issuance Issued at 1233 PM CDT Sun Jun 5 2016 An upper level disturbance will bring scattered showers and isold tstms to the region from mid-afternoon to early evening. Confidence is only high enough to include a tempo group for tstms at RHI/AUW/CWA. Aside from local mvfr conditions with tstms, anticipate VFR conditions to prevail. Another short-wave trof will arrive late Monday morning, and bring sct showers to the TAF sites. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......ML AVIATION.......Kieckbusch
Hazardous weather outlook, Jun 5, 3:31 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 331 PM CDT SUN JUN 5 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-062045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 331 PM CDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THROUGH EARLY EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A FEW THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON INTO EARLY MONDAY EVENING. SOME OF THE SHOWERS AND STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. THERE IS A CHANCE OF THUNDERSTORMS DURING THE LATTER HALF OF THE WEEK. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT HAIL OR WIND GUSTS OVER 40 MPH EARLY THIS EVENING. LMZ521-522-541>543-062045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 331 PM CDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT GUSTY WEST TO NORTHWEST WINDS MAY PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT THROUGH EARLY EVENING, ESPECIALLY OVER THE BAY. AN ISOLATED THUNDERSTORM IS ALSO POSSIBLE EARLY IN THE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A FEW THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON. SOME OF THE SHOWERS AND STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. THERE IS A CHANCE OF THUNDERSTORMS DURING THE LATTER HALF OF THE WEEK. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WOULD BECOME SEVERE. KIECKBUSCH/ML
In the hours before
Local storm report, Jun 5, 4:36 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
436 PM CDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST MOSINEE 44.78N 89.69W
06/05/2016 M47 MPH MARATHON WI AWOS
G41 KTS AT CWA AWOS
&&
TIMKLocal storm report, Jun 5, 4:44 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
444 PM CDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG W WAUSAU 44.96N 89.63W
06/05/2016 MARATHON WI PUBLIC
TREES AND POWERLINES DOWN ON THE WESTERN SIDE OF THE
CITY.
&&
SACLocal storm report, Jun 5, 4:49 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
449 PM CDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG MERRILL 45.18N 89.68W
06/05/2016 LINCOLN WI PUBLIC
POWER IS OUT THROUGHOUT MUCH OF THE CITY.
&&
SACLocal storm report, Jun 5, 4:54 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
454 PM CDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 3 N POLONIA 44.60N 89.41W
06/05/2016 PORTAGE WI PUBLIC
TREES DOWN IN CITY.
&&
SACLocal storm report, Jun 5, 4:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
456 PM CDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG WAUSAU 44.96N 89.63W
06/05/2016 MARATHON WI TRAINED SPOTTER
5 TREES DOWN NEAR 17TH/STEWART. SHINGLES PEELED OFF THE
ROOF.
&&
SACLocal storm report, Jun 5, 5:05 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
505 PM CDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND GST TIGERTON 44.73N 89.05W
06/05/2016 M60 MPH SHAWANO WI PUBLIC
&&
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:18 PM CDT | Marine Dense Fog Advisory | GRB | 10 hr | |
| Jun 5, 3:36 AM CDT | Small Craft Advisory | GRB | 15 hr | |
| Jun 5, 2:45 PM CDT | Special Weather Statement | GRB | Oneida, Vilas | 60 min |
| Jun 5, 3:43 PM CDT | Special Weather Statement | GRB | Marathon | 47 min |
| Jun 5, 4:01 PM CDT | Special Weather Statement | GRB | Marathon | 29 min |
| Jun 5, 4:27 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Portage, Shawano, Waupaca | 48 min |
| Jun 5, 5:01 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Portage, Shawano, Waupaca | 59 min |
| Jun 5, 5:42 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Outagamie, Shawano | 33 min |
| Jun 5, 5:44 PM CDT | Special Marine Warning | GRB | 61 min | |
| Jun 5, 5:55 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 50 min |
| Jun 5, 6:05 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc | 40 min |
| Jun 5, 6:42 PM CDT | Special Marine Warning | GRB | 33 min | |
| Jun 5, 6:56 PM CDT | Special Weather Statement | GRB | Lincoln, Oneida | 49 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.